MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Codes Perivalvular Leak (1457); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Endocarditis (1834); Pericardial Effusion (3271); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article a leaking valve with a vegetation and a tear was found after almost 4 years of implant, which caused the valve to be explanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications a more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.The leaflet tear noted could have contributed to the reported regurgitation, but the cause of the leaflet tear and endocarditis could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
The abstract article, "trifecta bioprostheses: evaluation of the safety based on the study of degenerations according to the varc-3 classification", was reviewed.The research article is a retrospective single center experience to evaluate the intrinsic imputability of trifecta for dysfunction according to the varc-3 classification in patients implanted and to reassess their referencing in our center.Trifecta valve was the device associated with this study.The article concluded, the classification of failures according to varc-3 indicated the intrinsic imputability of the trifecta¿ bioprostheses regarding to the number of svd-type dysfunctions.Although this study has limitations, it shows the understatement of medical-devices-vigilance cases by the medical staff.[the primary author of this article is richez, ophelie, amiens-picardie university hospital, 1 rond-point du professeur christian cabrol, 80054 amiens, france, with email address of : richez.Ophelie@chu-amiens.Fr].It was reported that in (b)(6) 2015, a 21mm trifecta valve was implanted due to severe calcified aortic stenosis and sudden onset dyspnea.Post-op ultrasound showed the trifecta in aortic position with an average gradient of 14mmhg and a small aortic leak that was likely paraprosthetic.The left ventricle was slightly dilated and concentrically hypertrophied.The left ventricle ejection fraction (ef) was 50-55%.Post-op paradoxical interventricular septum.Og slightly dilated.No pah.Undilated straight cavities.Pericardial effusion of low abundance that was localized, 2-3 mm postero-lv, 7-8 mm latero-lv.On (b)(6) 2019, transesophageal echocardiogram (tee) showed non-stenosing but leaking aortic prosthetic with vegetation on the ventricular side opposite the anterior picot (between right and left antero cusp) that was 9mm long filiform at 140°, 6mm at 40° thickening of the posterior cusp by 4-5 mm on the aortic side with severe intra-prosthetic aortic insufficiency due to probable prolapse of the anterior commissure with eccentric jet towards the anterior mitral leaflet vc 6-7mm, pisa 6mm, sub-aortic tvi at 27cm, vmax aortic insufficiency 4.4m/s, aortic vmax at 4.29m/s, g average at 41mmhg (related to aortic insufficiency), and half-decay time 260ms.No ring or mitro aortic trigone abscess was observed; no other valvular involvement was observed.On (b)(6) 2019, the trifecta valve was explanted.Upon explant, a break along one of the uprights of the valve was observed.A new 21mm trifecta valve was successfully implanted as a replacement.In september 2019, there was favorable follow-up with the new trifecta valve.In (b)(6) 2021, the patient passed due to unknown causes.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16817469
Report Number2135147-2023-01837
Device Sequence Number1907269
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public05414734052054
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2017
Device Model NumberTF-A
Device Catalogue NumberTF-27A
Device Lot Number5104496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexUnknown